MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 401890
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During an electrophysiology (ep) procedure device entanglement occurred.At the start of the case the supreme ep catheter was introduced into the patient through the right femoral vein.The ep catheter was then moved to the left femoral vein in order to introduce the ablation catheter.The ep catheter was inserted into the 5fr sheath in the left femoral vein but would not reach the heart.Under fluoroscopy the catheter appeared to have looped into a knot.Following unsuccessful attempts to undo the knot the procedure was continued with the ep catheter in the left femoral vein and a new ep catheter was placed via a separate left sided venous access.When the procedure was completed the user attempted to remove the knot again but when it still could not be undone the entire system of the sheath and catheter were removed as a single unit.The removal of the sheath and catheter had no adverse impact on the patient.A routine suture stitch was used to close the access site and manual pressure was applied for 10 minutes.There were no adverse patient consequences.
 
Additional Manufacturer Narrative
One supreme ep catheter was received for evaluation.The reported knot in the catheter shaft was confirmed.No other anomalies in the catheter shaft were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the knot in the shaft is consistent with damage during use.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, JSN¿ CURVE, ELE
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key8888390
Report Number3008452825-2019-00409
Device Sequence Number2876661
Product Code DRF
UDI-Device Identifier05414734201667
UDI-Public05414734201667
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K894500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number401890
Device Lot Number6906618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight76